|Alcohol and new on Atripla
Dec 18, 2006
Dr. I have been on Sustiva/truvada for the past two months,i've been talking it at night before i go to bed. at first when i would wake up it is did feel tired, dizzy and didn't want to eat, but i did eat any ways! i'm in college and drink. i've been afraid to take my meds but still do when i come home after a night with the guys and drinkinkg. only in two months have i not talken meds because i thought i drank to much. i'm in three days i'm swiching over to one pill a day Atripla. will side effects come back or not? also i know you can have alcohol with the meds but how much is too much! also i'm going to study aboard in England in two weeks. time change, what should i do?8 hr difference. and in england they like to drink at the pubs and everyone tells me to be ready for the alcohol. i read in a another forum that 4-10 beers a week should be fine! can i excessed that? or should i try to take my meds in the morning so i don't risk taken them right after drinking and then taking my meds with alcohol in my system? sorry for the confusion and many questions? thank you all for helping people like me. thanks.
oh, CD4 count was at 280 when i testes two months ago, and VL was at 23,000! now i'm at 350 CD4 and 320 VL!
| Response from Dr. Pierone
Hello, and thanks for posting.
As a general rule, anyone who thinks they drink too much, does, in fact, drink too much. Your two weeks in England have come and gone by now, so you will be able to let us know if the pub scene is more alcohol intensive than your college social.
Alcohol may intensify the dizziness and grogginess that Sustiva may cause, but otherwise should not be a major problem. Some people prefer to take Sustiva in the morning, but this is a viable option for those who do not have the neuro-cognitive side effects.
So the bottom line is that alcohol and Sustiva can mix, but cautiously, and always in moderation (alcohol that is, keep the Sustiva dose the same).
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.